MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0030969648
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 4.00 x 20mm synergy megatron drug-eluting stent was advanced for treatment.However, in the middle of the procedure, the shaft broke proximally prior to stent deployment.No patient complications were reported, and no harm was done to the patient.
 
Event or Problem Description
It was reported that shaft break occurred.A 4.00 x 20mm synergy megatron drug-eluting stent was advanced for treatment.However, in the middle of the procedure, the shaft broke proximally prior to stent deployment.No patient complications were reported, and no harm was done to the patient.It was further reported that the 90% stenosed target lesion was located in the very tortuous, calcified, and acutely angled proximal right coronary artery.The device was removed completely, and the procedure was completed with a different device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned to the cis for analysis.Visual, tactile, microscopic analysis and dimensional testing were performed on the device.Examination of the stent found stent damage at mid and proximal sections.Examination of the hypotube found a multiple kinks and a break at 16cm distal to the distal end of the strain relief.No other device issues were identified during returned product analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17785357
Report Number2124215-2023-51522
Device Sequence Number5472520
Product Code NIQ
UDI-Device Identifier08714729985662
UDI-Public08714729985662
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Lot Number0030969648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer09/21/2023
10/19/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/03/2023
11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown